Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Loss of appetite,stomach pain,CD4,AIDS.Cure?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
1-Is there a complete cure for AIDS disease?
2-Where can I find complete cure for AIDS in the world or USA?
3-Where is the best place for treating AIDS in the world or USA?
4-The medecines I am taking has side effects like Loss of appetite and Stomach pain ,then how can you help me stop these side effects?
5-How can we increase the CD4 quickly?
Posted Fri, 4 May 2012 in Sexually Transmitted Diseases
Answered by Dr. Robert Galamaga 2 hours later
Hello and thank you for your question.

Unfortunately at this time there is no known cure for HIV in United States or anywhere else in the world. However, there are many good treatments which have made the AIDS syndrome chronic so that it can be dealt with and managed over a very very long term.

There is quite a bit of research going on which is a ongoing effort to eliminate the AIDS syndrome. However this has not led to any significant degree of success as of yet. Perhaps within the coming years we may get to that point but in the meantime we must utilize best agents which pharmaceutical companies have offered to us.

Right now we have excellent drugs which will take the HIV virus and knock down of the total amount of virus in the blood to undetectable levels. We now know that undetectable viral levels will really lead to a long and good prolonged existence with the virus despite the fact that we cannot eliminate it from the body.

It looks like you are on a good regimen of medications which should provide you with optimal treatment. As far as the best place in the world to treat HIV. It really depends on location. In the United States. We regard Mayo clinic as one of the top institutions. While this may be one of the top institutions they still will not be able to offer cure.

As far as side effects from your medications you have to experiment to see what might help you tolerate them better. Sometimes this involves taking the medications with a small amount of food or structuring the time when you take the medications to spread them out more throughout the day.

I know you're dealing with quite a frustrating and difficult illness. I thank you again for submitting your question and hope that my answer has provided you with good information, support and hope for a continued healthy existence.

If you have any additional questions regarding this matter. I will be available for follow up..


Dr. Galamaga
Above answer was peer-reviewed by
Follow-up: Loss of appetite,stomach pain,CD4,AIDS.Cure? 18 days later
Dear Sirs,
Recently, I have made the following Blood Tests:
1-     CMV-DNA(PCR),
2-     Three Complete Blood Count (CBC) on different dates (24/8/2011 , 27/8/2011 , 29/8/2011)

1-The CMV Test ( on 19/08/2011):
Result: 197+++ copies/ml
Reference Range : up to 150

2- Three Complete Blood Count (CBC) tests " Once I started to take the Valcyte 450mg:

CBC1 (on 24/8/2011 and before taking Valcyte 450mg) ,look attached file "CBC1.JPG"
WBC=4800 / (Normal Value:4800-0000)
RBC=3.2 millions/ (Normal Value:4.6-6.2)
HGB=9.7 gm (Normal Value:14-18)
PLATELET=0000 /mm3 (Normal Value:0000-0000)

CBC2 (on 27/8/2011) ,look attached file "CBC2.JPG"
WBC=5800 (Normal Value:4800-0000)
RBC=3.4 millions/ (Normal Value:4.6-6.2)
HGB=10 gm (Normal Value:14-18)
PLATELET=0000 /mm3 (Normal Value:0000-0000)

CBC3 (on 29/8/2011) ,look attached file ,"CBC3.JPG"
WBC=4800 (Normal Value:4800-0000)
RBC=3.2 millions/ (Normal Value:4.6-6.2)
HGB=9.6 gm (Normal Value:14-18)
PLATELET=0000 /mm3 (Normal Value:0000-0000)

After I had started taking Valcyte 450mg,I have seen some CBC Parameters values which goes up and down(like:WBC,RBC and HGB) while PLATELET goes continuously down after taking Valcyte 450mg.

Therefore, can you please answer the following questions:

1-What are the reasons of the increase and decrease of the WBC,RBC and HGB?

2-Why is there continuous decrease in the Platelet between CBC Tests? does Valcyte 450mg Cause decrease in Platelet? What should I do if it does that decrease?
3-How to raise the WBC,RBC to the normal range?
4-Should I take the Valcyte 450mg after the CMV becomes zero(Undetectable Level) for some days or not (CMV is not ZERO(UndetectableLevel) at this time)?
I have the following Symptoms: Nausea, Vomiting, Loss of Appetite, Fatigue, Stomach Pain
Because most of the medication are causing these Symptoms.
5-How to stop these Symptoms while taking these medications? Is there any treatment for stopping the above Symptoms?

I have seen in the following link WWW.WWWW.WW That A low RED Blood Count (anemia) is often caused by some HIV medications and will result in will result in fatigue.
6-Do I need to take some vitamines which contains: Iron,Vitamine B-12 or Folate
Which increase the Red Blood Cell (RBC) and HGB? Which product has only these three vitamines?

7-I have Temperature Increase in range of 37-39 Celsius in Random Time for a number of days like 7 days and drops to the range 37-37.6 on different dates? How to stop temperature raise?
8-Does "Panadol" Drug conflict with Valcyte 450mg if I take it every 6 hours to control temperature raise?is there any other medication better than panadol to control temperature raise?

Answered by Dr. Robert Galamaga 8 hours later
Hello and thanks for the followup questions.

First, let me reassure you that the changes you have seen in your CB are not significant in a medical sense. These are relatively small changes in the numbers and are not indicative of any serious disease process and are not an indication to stop treatment. Also there is a slight degree of lab variability which can cause a bit of inconsistency in lab results from time to time. We see increases and decreases in counts even in people without chronic diseases so this is something I would not be too concerned about.

From your CBC, you are mildly anemic, have a normal platelet count and normal WBC count. As for the anemia your doctor should rule out things such as iron or B12 deficiency as well as erythropoeitin deficiency. These are easy blood tests to perform. Having HIV can also create a mild degree of inflammation in the body which can cause a mild anemia as well. We refer to this as anemia of chronic disease.

I think it is reasonable to take a multivitamin with iron until you discuss the anemia with your doctor in the near future. Otherwise I cannot recommend any treatment until additional lab testing is performed.

As for the nausea vomiting and diarrhea I am betting that these symptoms are likely secondary to the medication. What you can do is focus on takin these medications along with some food to see if this helps the nausea. You might also consider taking an acid-blocking medication such as omeprazole once daily to see if this provides any benefit.

As for the temperature this may be a side effect of the medication and it can also be related to the HIV infection. This is something you may not be able to prevent. I would take tylenol 650 mg by mouth 4 times per day as needed if you do experience these fevers in the future.

Panadol can be taken along with Valcyte every 6 hours with no problem. As an alernative you could try ibuprofen 600 mg every 8 hours to see if this works as well or better.

I realize there are several things here you are concerned about and I look forward to helping you understand them better in the coming days.

I hope this response has served to be adequate for you and if you have additional concerns I would be happy to address them.



Dr. Galamaga

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor